Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 33, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 13, 2019, 7:07 PM CDT for Madison Parish, Louisiana. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2019, 7:07 PM CDT (00:07 UTC)
- Expired
- Apr 13, 2019, 7:28 PM CDT
- In force
- 21 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 7:09 PM CDT | TORNADO | 7 E Warsaw, LA | THIS WEAK EF0 TORNADO TRACKED THROUGH RURAL PORTIONS OF MADISON PARISH. A TORNADO DEBRIS SIGNATURE WAS NOTED ON RADAR. THIS TORNADO CROSSED QUEBEC ROAD AND TRACKED INTO THE TENSAS RIVER NATIONAL WILDLIFE REFUGE WHERE IT LIFTED. ESTIMATED MAX WIND 75 MPH, PATH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 2:20 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 639 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
The text
As transmitted.
801
WFUS54 KJAN 140007
TORJAN
LAC065-140045-
/O.NEW.KJAN.TO.W.0033.190414T0007Z-190414T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
707 PM CDT SAT APR 13 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Central Madison Parish in northeastern Louisiana...
* Until 745 PM CDT.
* At 707 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Bakers, or 15 miles southwest of
Tallulah, moving northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Tallulah around 725 PM CDT.
Mansford and Omega around 730 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3230 9153 3229 9150 3231 9150 3232 9147
3234 9148 3235 9150 3236 9146 3254 9121
3254 9113 3256 9111 3255 9109 3248 9112
3244 9105 3243 9102 3245 9098 3242 9097
3220 9135 3220 9145
TIME...MOT...LOC 0007Z 234DEG 47KT 3229 9141
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BYB2 follow-up statements
707
WWUS54 KJAN 140019
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
719 PM CDT SAT APR 13 2019
LAC065-140045-
/O.CON.KJAN.TO.W.0033.000000T0000Z-190414T0045Z/
Madison LA-
719 PM CDT SAT APR 13 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN MADISON PARISH...
At 718 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Tallulah, moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Mansford around 725 PM CDT.
Omega around 730 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3230 9132 3239 9139 3246 9132 3254 9121
3254 9113 3256 9111 3255 9109 3248 9112
3244 9105 3243 9102 3245 9098 3243 9097
TIME...MOT...LOC 0018Z 237DEG 56KT 3238 9126
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BYB878
WWUS54 KJAN 140028
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
728 PM CDT SAT APR 13 2019
LAC065-140037-
/O.CAN.KJAN.TO.W.0033.000000T0000Z-190414T0045Z/
Madison LA-
728 PM CDT SAT APR 13 2019
...THE TORNADO WARNING FOR NORTHEASTERN MADISON PARISH IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM CDT for northeastern
Louisiana...and west central Mississippi.
Remember, a Severe Thunderstorm Warning still remains in effect for
the parish until 8 pm CDT!
LAT...LON 3230 9132 3239 9139 3246 9132 3254 9121
3254 9113 3256 9111 3255 9109 3248 9112
3244 9105 3243 9102 3245 9098 3243 9097
TIME...MOT...LOC 0026Z 234DEG 47KT 3245 9114
$$
BYBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 13, 4:59 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 13, 4:59 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
459 PM CDT Sat Apr 13 2019
...THE THREAT FOR SIGNIFICANT SEVERE WEATHER WILL CONTINUE TO
THROUGH MUCH OF THE NIGHT...
.DISCUSSION...
Through tonight: A powerful shortwave trough and associated cold
front moving from the southern plains into the lower MS Valley are
supporting a significant severe weather event over the ArkLaMiss
region. Prefrontal convection has been robust as it begins to
cross the Mississippi River and move into extreme western MS. The
warm sector environment in this area is characterized by an
extreme combination of instability and wind shear (ML CAPE up to
2500 J/KG and effective SRH > 400 m2/s2) that is supportive of
supercells and strong tornadoes. Expect the prefrontal convection
to gradually shift to the I-55 corridor by early evening, with
additional severe convection developing ahead of the cold front
that is approaching from the west. A broken linear convective
system will likely move across eastern MS late tonight with
straight-line wind damage becoming more of a concern vs strong
tornadoes. In addition heavy rainfall should become less of a
concern as the system becomes more progressive. One thing that is
of higher confidence is that the cold front should push east of
MS before daybreak. Primary points to be made here are that
threats remain about the same and updates going forward will be to
show a diminishing severe weather threat as the cold front pushes
across the area. /EC/
Sunday through Friday: As the upper trough lifts to the northeast
on Sunday morning, showers in cyclonic flow/cold advection will
affect the northern half of the CWA as the surface low lifts
away. A surface high quickly builds into the region on Monday and
upper ridging will set the stage for quiet weather for the first
half of the week. Temperatures will be near normal for this time
of year during this period - highs in the 70s/lower 80s and lows
near 50. Now, Monday morning will be a bit chilly with the surface
high developing over the area and temps will fall into the lower
40s, perhaps into the 30s in some sheltered locations.
The next weather-maker will come as another strong upper trough that
will move over the Central Plains on Wednesday. Being 5 days out,
the global models still differ a bit in solutions. The EMCWF still
has an open trough while the GFS has a deeper, closed low, both over
the same vicinity though. As the trough tracks eastward Wednesday
into Thursday, a frontal boundary will push through the ArkLaMiss.
Diffluent flow aloft will be conducive for intense vertical motion
and storm development over our region. In the warm sector of this
system, PWs will peak above 1.5 inches. At this time, the
instability and shear values appear to be conducive for another
potential round of severe storms. Will hold off of mentioning it in
the HWO at this time since there's so much going on in the short
term and we are still 5 days out with this system. Also, at this
time, it appears that the system will be progressive enough that
heavy rains and flash flooding shouldn't be much of an issue, but
depending on how the models continue to develop this system, that
will need to be re-evaluated. The model consensus has the system
exiting the area by Thursday night. The trough will push east and a
surface high builds into the region again. This appears to allow the
weather over the Easter weekend to be quiet and near normal.
Hopefully this solution continues. /10/
&&
.AVIATION...
18Z TAF discussion:
Expect TSRA/+TSRA to increase from west to east across the area
from this afternoon through the evening, moving east of the
GTR/MEI/HBG corridor after 06z, with prevailing ceilings likely
to drop to MVFR category. A strong pressure gradient and frontal
passages will make for changeable, gusty surface wind. Overall,
aviation conditions will be poor to hazardous during this forecast
period. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 56 61 42 73 / 84 20 0 0
Meridian 63 67 43 74 / 89 10 0 0
Vicksburg 55 61 43 72 / 81 28 1 0
Hattiesburg 61 66 43 75 / 82 4 0 0
Natchez 52 61 43 73 / 78 10 0 0
Greenville 53 60 44 69 / 94 31 0 0
Greenwood 55 59 42 70 / 91 54 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 10 PM CDT this evening for MSZ018-019-
025>027-034>036-040>043-047>049-053>066-072>074.
LA...Wind Advisory until 10 PM CDT this evening for LAZ007>009-015-
016-023>026.
AR...Wind Advisory until 10 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Apr 13, 3:06 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Jackson MS 306 PM CDT Sat Apr 13 2019 ARZ074-075-LAZ007>009-015-016-023-025-MSZ034>036-040>042-047- 142015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Warren- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms will lead to flash flooding Saturday afternoon into early Sunday morning. 1-3" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ018-019-025-142015- Bolivar-Sunflower-Leflore- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, a few possibly strong, damaging winds up to 70mph, and golf ball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms will lead to flash flooding Saturday afternoon into early Sunday morning. 1-3" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ029>033-037>039-045-046-051-052-142015- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Neshoba-Kemper-Newton-Lauderdale- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, a few possibly strong, damaging winds up to 70mph, and golf ball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ026>028-142015- Grenada-Carroll-Montgomery- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, a few possibly strong, damaging winds up to 70mph, and golf ball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms will lead to flash flooding Saturday afternoon into early Sunday morning. 1-3" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ044-050-142015- Leake-Scott- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024-026-MSZ043-048-049-053>055-059>063-142015- Catahoula-Concordia-Madison MS-Hinds-Rankin-Claiborne-Copiah- Simpson-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ056>058-064>066-072>074-142015- Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 3 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 13, 6:14 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG MECHANICSBURG 32.64N 90.50W
04/13/2019 YAZOO MS TRAINED SPOTTER
MULTIPLE TREES DOWN ACROSS THE ROAD.
&&
TPLocal storm report, Apr 13, 6:40 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FLASH FLOOD 2 WNW BENTON 32.83N 90.29W
04/13/2019 YAZOO MS TRAINED SPOTTER
NEAR 5480 OLD HIGHWAY 16, ROAD UNDER ABOUT A
FOOT OF WATER AND IMPASSABLE.
&&
TPLocal storm report, Apr 13, 6:50 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG 5 S WASHINGTON 31.51N 91.30W
04/13/2019 ADAMS MS AMATEUR RADIO
TWO TREES DOWN ON LIBERTY RD. NEAR
SPRINGFIELD RD.
&&
TPLocal storm report, Apr 13, 6:53 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM NON-TSTM WND DMG 5 S WASHINGTON 31.51N 91.30W
04/13/2019 ADAMS MS AMATEUR RADIO
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5
S WASHINGTON. TWO TREES DOWN ON LIBERTY RD.
NEAR SPRINGFIELD RD.
&&
TPLocal storm report, Apr 13, 7:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG 5 NNW CANTON 32.69N 90.05W
04/13/2019 MADISON MS TRAINED SPOTTER
TREE DOWN COVERING SE BOUND LANES OF MS HWY
16.
&&
TPSpecial weather statement, Apr 13, 7:06 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Jackson MS
706 PM CDT SAT APR 13 2019
MSZ037-140030-
Attala MS-
706 PM CDT SAT APR 13 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ATTALA COUNTY UNTIL
730 PM CDT...
At 705 PM CDT, Meteorologists were tracking a strong thunderstorm
over Hesterville, or near Kosciusko, moving northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Attala
County, including the following locations... Mccool and Ethel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Tornado Watch remains in effect until 900 PM CDT for central and
north central Mississippi.
LAT...LON 3317 8932 3306 8955 3320 8973 3329 8967
3328 8932
TIME...MOT...LOC 0005Z 225DEG 40KT 3314 8962
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 54 min |
| Apr 13, 7:25 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Tensas | 33 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.